Self-admissible sets

Adam Brandenburger, Amanda Friedenberg

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

Best-response sets (Pearce, 1984 [28]) characterize the epistemic condition of "rationality and common belief of rationality." When rationality incorporates a weak-dominance (admissibility) requirement, the self-admissible set (SAS) concept (Brandenburger, Friedenberg, and Keisler, 2008 [17]) characterizes "rationality and common assumption of rationality." We analyze the behavior of SAS's in some games of interest-Centipede, the Finitely Repeated Prisoner's Dilemma, and Chain Store. We then establish some general properties of SAS's, including a characterization in perfect-information games.

Original languageEnglish (US)
Pages (from-to)785-811
Number of pages27
JournalJournal of Economic Theory
Volume145
Issue number2
DOIs
StatePublished - Mar 1 2010

    Fingerprint

Keywords

  • Admissibility
  • Epistemic game theory
  • Iterated admissibility
  • Perfect-information games
  • Self-admissible sets
  • Weak dominance

ASJC Scopus subject areas

  • Economics and Econometrics

Cite this

Brandenburger, A., & Friedenberg, A. (2010). Self-admissible sets. Journal of Economic Theory, 145(2), 785-811. https://doi.org/10.1016/j.jet.2009.11.003